Hi. I have been taking proscar cut into 4 for two and a half years, with excellent results. For about 4 months I have had pain under my right nipple and a small lump has developed. The nipple is puffy and the areola is swolen. In the last week the same has happened under the left nipple. Reading the blog has made me realise gynecomastia is a rare but well known side effect of finasteride. I am seriously worried about continuing the medication. But I am also reluctant to stop due to the success on the MPB. Could you advise a course of action. If I gave up the meds for two/three weeks, to give the gyno a chance to subside, and started taking a reduced 0.5mg of fin would this be suffiecient to prevent catch up hairloss and maintain the benefits in the future?
Thanks for a great blog
This is a question you need to ask to the doctor who is prescribing you the medication and treating your androgenic alopecia. Gynecomastia is a possible side effect of Propecia (finasteride). From my recollection, there have been 3 patients who have reported gynecomastia to me, but it reversed when they stopped taking the medication. Sometimes you need to consider the risks and benefits of taking a medication.
Finally, while the gynecomastia may be a side effect of Propecia (finasteride), it may also be a unrelated issue which some men experience. No matter what the cause, you need to follow up with a physician and have a complete examination.